Question for those FM patients on levothryoxin

Discussion in 'Fibromyalgia Main Forum' started by hagardreams, Jun 7, 2008.

  1. hagardreams

    hagardreams New Member

    I just took my first pill this morning. Actually I cut a 50mgc in half. Luckly I did not have any major side effects so far, but I can not seem to stay awake. This is scary to me.

    Has anyone else taken this medication, and had this happen to them?

    I took it on an empty stomach. Then about 30 mins. later, I took my blood pressure pill, along with some crackers.

    This is really freaking me out. I sure hope this will pass, because I have things to do around here. A good nap once and awhile is great, but all day long, this is crazy!

    Thanks in advance for any advise!
  2. AnnieLeu

    AnnieLeu New Member

    scary! I have been taking levothyroxine for 20 yrs. I find weather changes especially rainy days make me dopey & I could sleep the day away. Season changes also affect how you feel. Before my thyroid went over I slept night & day around the clock for a week at a time....that was SO scary. I thought I would die there. This would happen in the spring and in the fall I couldn't sleep I would be up all night doing things. Since being on meds it isn't as drastic but I still get times where I don't sleep or where I sleep a lot. You'll find that your thyroid levels will go up and down. Hope this helps.
  3. gapsych

    gapsych New Member

    I am currently on .75mcg. of levothyryoxin. I have never had that happen to me and in fact this last time I needed to up the medication I felt a difference in energy.

    HOWEVER, as we all know so well, we all respond differently to medications.

    If you feel comfortable enough, take it tomorrow. If you still get the same reaction, I would call the doctor. In fact I would call the doctor anyway. This is only a suggestion as I am not a doctor. Maybe someone else will have better information for you.

    At the hospital where my doctor is they have what is called a patient advisory nurse. If you have an option like that, you might try it.

    I hope everything works out. I know about the naps. I hate taking them but if I did not I would probably go to bed at five PM, LOL!!!

    Keep this post bumped up as the board moves so quickly, some posts inadvertently get overlooks.

    I wish you the best,

    [This Message was Edited on 06/07/2008]
  4. gapsych

    gapsych New Member

    AnnieLeu said something that sparked my memory. Did your doctor do the two tests. One is TSH and I believe the other is either T3 or T4(?).

    I guess this is the new protocal. I had to wait four weeks between the tests. I guess this makes the test more reliable.

    Take care,

  5. BlueSky555

    BlueSky555 New Member

    I have been on this medication (brand name synthroid) for over 20 years. Each time I had a surgery, my thyroid would fluctuate; either up or down, meaning after having bloodwork, my doctor would have to change the mgs., depending on the results of the bloodwork.

    When I first began taking it, the dosage was .100 mgs. It has changed several times, taking as much as .150 mgs. but at this time, I'm back on .100 mgs.

    I don't remember ever having any side effects from the medication as long as I've been on it. The left lobe was removed but I still have the right lobe. I know I will have to take this medication for the rest of my life but that's ok.

    I'm not sure why you are having problems staying awake. Did your doctor tell you to cut them in half? Also, did he tell you to take this medication on an empty stomach? I see now that you did; you may want to (check with dr.) wait 1 hour before you eat anything. I took mine for years after lunch, not knowing that I was supposed to take it on an empty stomach, and eventually had to have the left lobe removed, as I mentioned. I'm not sure about your prescription but there is a note on my bottle that states taking it on empty stomach.

    Please call your doctor and let her/him know about this. As I know too well, this is a very important medication and should be taken as doctor prescribed.

    I hope this helps you and if you have anymore questions, I hope that I will be of some help to you.

    < H U G S >

  6. hagardreams

    hagardreams New Member

    Thanks to all who replied. I will try again tomorrow and see if the medicine has the same effect.

    I did do some reading on the internet about side effects before I ever took the pill this morning. I never saw a side effect as making you so groggy. It just feels so strange. I think it was worse than the lyrica groggy, and that was pretty scary.

    Thanks again for all who replied, it helps me to have someone to talk to about this. I am really anxious to see how much better I feel as far as the fatigue. I have always thought it was all the fibro, but hopefully this med will help with that.

  7. hagardreams

    hagardreams New Member

    I have been on this med for several days now, and I still feel some groggy. Almost like a fog of somekind.

    I was wondering if anyone who has taken this, knows actually how long it will take to make a difference with my thyroid level. I dont have a blood test for 2 months, but I am anxious to see if this is doing any good.

    I still havent gotten the guts to take my inderal with the thyroid pill, but I do take them about 30 min apart. I have to eat something with the inderal. I hope I am doing that right.

  8. hagardreams

    hagardreams New Member

    Its been 2 weeks now, and I am feeling weaker. I dont understand this medication. I thought it took about a month or so to take effect. My blood sugars are running very high, and I just have no energy, and I just feel like I am getting weaker.

    Has anyone had this happen with thyroid medication?

    What scares me more is that my memory is getting worse. I flat out didnt not take my long acting insulin 2 days ago. I took my short acting insulin to keep the blood sugars down all day long. I also have only been taking a half of a pill, instead of a whole pill. I hate to think of what would happen if I took a whole one.

    I tried to email my doctor, but no response. My other doctor is at a teaching hospital, and you cant get ahold of them at all. My only other alternative is to go to the EMR. This is crazy!

    Just wondering if anyone has had this happen. Could this be making my fibro worse?